MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516740
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Use of Device Problem (1670); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block h6: imdrf device code a150207 captures the reportable event of stent difficult to remove.Imdrf device code 10401 captures the reportable event of stent suture break.Imdrf device code a010402 captures the reportable event of stent migration.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal fully covered stent rmv was implanted in the esophagus to treat an esophageal cancer during a stent placement procedure performed on an unknown date.During a stent removal procedure, the stent was attempted to be removed, however, the stent suture loop fell off.The stent was then noted to have migrated to the stomach.The migrated stent was removed using a snare and the procedure was completed.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block d4 (model number, catalog number, and unique identifier (udi) #) have been updated based on the additional information received on april 05, 2024.Block h6: imdrf device code a150207 captures the reportable event of stent difficult to remove.Imdrf device code 10401 captures the reportable event of stent suture break.Imdrf device code a010402 captures the reportable event of stent migration.Imdrf impact code f2202 captures the reportable event of the patient needed a stent removal.Block h6 (impact code) was updated following a medical review which identified that impact code of endoscopic procedure should be added.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18969677
Report Number3005099803-2024-01241
Device Sequence Number6694068
Product Code ESW
UDI-Device Identifier08714729778073
UDI-Public08714729778073
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00516740
Device Catalogue Number1674
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer04/05/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown